MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501420
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: saline mentor smooth round spectrum 175cc, catalog number 3501420, serial number (b)(4), lot number 6637202.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation primary.Procedure with a saline mentor smooth round spectrum 175cc breast implant and experienced deflation on the right breast implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 05/03/18, it was reported to mentor that the facility name is (b)(6) and the address is (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that following information was updated : affected side was left side and the actual lot number was 6637202, serial number (b)(4).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05/25/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.In addition, the replacement device was gel mentor memorygel breast implant 285cc breast implant.The device was removed on (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/05/18, it was reported to mentor that the device history record (dhr) for the lot number 6637202 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08/29/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.White material was observed within the device.No foreign material was observed on the shell surface.Product evaluation team discovered valve leakage.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7456774
Report Number1645337-2018-02396
Device Sequence Number19175702
Product Code FWM
UDI-Device Identifier00081317001966
UDI-Public00081317001966
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number3501420
Device Lot Number6637202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/02/2018
04/02/2018
04/02/2018
07/05/2018
07/05/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/09/2018
05/29/2018
06/18/2018
07/06/2018
08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR